Share this:
stearnsa
@stearnsa

Posts: 1
Joined: Apr 10, 2016

Accidentally took my Effexor dose twice — thoughts?

Posted by @stearnsa, Apr 10, 2016

Just wanted to ask anyone if they have ever taken effexor? I have been on it for about a year now. This evening I had gotten so busy that I had accidentally taken a 75mg dose twice. This has never happened to me and I was wondering if this has ever happened to anyone else? I suffer from anxiety and I am really getting worked up about it. Anyone have any thoughts/suggestions? Thank you!

Liked by grammydove

REPLY

Hi @stearnsa and welcome to Connect. Effexor is a drug that should be taken cautiously and it is advised not to double doses. You may want to talk to your doctor and check your medicine guide about this. Here is some information on Effexor doses and side effects: http://www.mayoclinic.org/drugs-supplements/venlafaxine-oral-route/proper-use/drg-20067379

Going forward, I suggest trying to monitor your doses closely, as it is important to stick to your dosing schedule. I also want to connect you with @lisamo and @myrhh who have been on Effexor before and may be able to share their thoughts.

I would talk to someone. I’m sure you are OK but if you call your Dr
office or hospital you will feel better.

Liked by grammydove

Unfortunately effexor never helped me, and I had side effects. Pain
and depression or anxiety are a round robin. Pain causes depression
which causes pain,etc. I have to stay away from all anti-depressants
and pain relievers. In last 2 months I was given a mild
anti-depressant which on the tenth day gave me full body hives and I
kept fainting. So I live with very heavy back pain with everything you
can name wrong with my back, plus fibromyalgia. If you can take
effexor do not worry – that overdose will shortly be out of your
system. Keep a written list of when you take it….

Liked by grammydove

I only take 37.5 twice a day but I have a friend who takes 150mg all the time so I doubt it will cause any problems.

Liked by grammydove

I used to be on it. Your accidental overdose is actually what my prescribed dose was so I’m sure you’re fine. I did have issues with anxiety while on it. One of the reasons I transitioned to a new med. So you might get an anxiety spike.

Liked by grammydove

I gave me insomnia, so I stopped taking it. It didn’t help my anxiety or depression waking up at 4am after 5 hours of sleep.

Liked by grammydove

@book2075

I gave me insomnia, so I stopped taking it. It didn’t help my anxiety or depression waking up at 4am after 5 hours of sleep.

Jump to this post

Hi @book2075, I’m sorry to hear that you didn’t have any luck with Effexor. I’ve seen some of your posts in other threads and noticed that you’ve had some trial and error with a few other medications, which I’m sure was frustrating. Have you found any medication that has been working for you now?

Liked by grammydove

@book2075

I gave me insomnia, so I stopped taking it. It didn’t help my anxiety or depression waking up at 4am after 5 hours of sleep.

Jump to this post

Waking up at 4 am is one of my indicators for anxiety and/or
depression. After two nights of not sleeping well, I take an OTC, and go
one with my life, better rested, and more than able to identify the
temporary source of emotional stress. When anxiety and/or depression
lasted more than a couple of weeks, Effexor was one of many prescription
medications that was ineffective in reducing symptoms. Side effects
(sometimes restlessness, insomnia) were unpleasant and not worth any
marginal benefit.

To stay asleep past 4 am — some doctors recommend a mild OTC sleep aid,
and others a mild pain relief prescription medication, also prescribed as a
muscle relaxant, and considered less damaging to internal organs than
Ibuprofen PM. Clonapin (half minimum dose of.5 mg) was effective as a sleep
aid, but was not useful during the day — made me too sleepy! And for
staying asleep, no more effective than OTC.

Just keep trying other drugs and read, read, read. Research years later
showed that Effexor and its related drugs were not effective for the cause
of my anxiety/depression, due to circumstances beyond my control at the
time. Life goes on, and ten years later, these circumstances are no
longer a part of my life. Would I recommend trying various Effexor type
drugs again? Yes, but talk to your doctor, if s/he is a psychiatrist, and
also talk to your psychologist, too — the latter may not have a medical
degree, but they see in their practice many more people whose symptoms are
not life threatening, and for whom a medical intervention may not work as
well or better than talk therapy, and OTC, and time. Good luck in your
shopping!

Liked by grammydove

Please login or register to post a reply.